MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information:.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The plunger was difficult to turn while advancing the dib00 model intraocular lens (iol) on the mayo stand.After the iol was inserted in the patient's eye, a mark was observed on the iol.The suspect iol is not available for return as it remains implanted.No further information is available.
 
Additional Manufacturer Narrative
Photo device evaluation: no suspect product was received; however, a photo was provided by the customer.The picture shows a pseudophakic eye implanted with an intraocular lens claimed to be a tecnis eyhance iol preloaded in the simplicity delivery system (model dib00).A triangular shape crack/scratch like-mark can be observed located in the lens mid periphery at 3:30 ¿ 4:00 (in relation with the picture orientation).The actual root cause and definitive clinical impact of the observed mark cannot be determined from a picture assessment; however, due to its location, it might not represent risk of clinical impact in the event the lens remains implanted.A photo of the suspect handpiece and cartridge was also evaluated.Due to the quality of the photo provided no issues could be identified with the simplicity device.Due to no product being received, no further evaluation could be performed.Complaint issue "dc-cosmetic issues" was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.The complaint issue "dc-difficult to use" was not identified during photo evaluation.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21565484
Report Number3012236936-2025-000070
Device Sequence Number15757076
Product Code HQL
UDI-Device Identifier05050474731684
UDI-Public(01)05050474731684(17)260313
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown